Alert archive / South Carolina / Special Weather Statements in 2021
Special Weather Statement, NWS Columbia, SC
NWS Columbia, SC issued this special weather statement at Jun 15, 2021, 4:16 PM EDT for Dorchester County, South Carolina. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2021, 4:16 PM EDT (20:16 UTC)
- Expired
- Jun 15, 2021, 4:30 PM EDT
- In force
- 14 min
- Issued by
- NWS Columbia, SC
County Dorchester County, SC
The radar
The Charleston,SC radar (KCLX), 95 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.3 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1323 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 1170 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
784
WWUS82 KCAE 152016
SPSCAE
Special Weather Statement
National Weather Service Columbia SC
416 PM EDT Tue Jun 15 2021
SCZ137-152030-
Southeastern Orangeburg SC-
416 PM EDT Tue Jun 15 2021
...Strong Thunderstorms Will Impact Portions of southeastern
Southeastern Orangeburg County Until 430 PM EDT....
At 416 PM EDT...National Weather Service doppler radar indicated a
strong thunderstorm over Holly Hill, or 9 miles northeast of Indian
Field, moving east at 20 mph.
HAZARD...gusty winds 40 to 50 mph, pea sized hail, excessive cloud
to ground lightning and localized minor flooding.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely. All outdoor activities should cease. Move
indoors immediately. Localized, minor flooding of low
lying and poor drainage areas is also possible.
Some locations in the path of this storm include...
Holly Hill, Santee, Eutawville and Vance.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is occurring with this storm, and may cause localized
flooding. Do not drive your vehicle through flooded roadways.
Move indoors immediately. Excessive cloud to ground lightning is
occurring with this storm. If you can hear thunder, you are close
enough to be struck by lightning.
A severe thunderstorm watch is in effect. Thunderstorms can produce
large hail, damaging winds and isolated tornadoes suddenly, sometimes
with little or no warning. Be alert for rapidly changing weather
conditions and be ready to act quickly if severe weather is observed
or a warning is issued.
&&
This includes Interstate 95 between mile markers 93 and 96.
LAT...LON 3330 8025 3326 8032 3328 8034 3328 8036
3326 8036 3326 8043 3328 8048 3329 8049
3333 8050 3332 8053 3347 8049 3338 8024
TIME...MOT...LOC 2016Z 288DEG 19KT 3333 8044
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this special weather statement went out at Jun 15, 2:30 PM EDT, 1 hour 46 minutes earlier.
Area forecast discussion, Jun 15, 2:30 PM EDT, 1 hour 46 minutes before
Area Forecast Discussion National Weather Service Columbia SC 230 PM EDT Tue Jun 15 2021 .SYNOPSIS... A cold front crossing eastern Midlands this afternoon. A few showers and thunderstorms are possible mainly in the east Midlands. Drier air will move over the region for Wednesday through Friday keeping the forecast dry with noticeably lower humidity. Moisture increases again over the weekend as another upper trough approaches and gulf moisture moves into the region. && .NEAR TERM /THROUGH TONIGHT/... A cold front was moving through the Midlands this afternoon. Upper trough axis just to our west, crossing the Appalachians. As the upper trough moves east, the front to progress through the forecast area. Deep northwest flow leading to drier air funneling into the Midlands and CSRA. Already seeing dewpoints falling into the low 60s across the western Midlands and CSRA. Given downslope will yield high temperatures in the low to mid 90s. With lower humidity and a northwest wind, especially in western counties, today feel a bit more comfortable than yesterday. Increased cold advection tonight behind the front with lows dropping into the low/mid 60s. Convection is expected to develop along the front this afternoon and evening. While coverage over our area will be isolated with the HREF mean pushing the front east of the area by afternoon, there is a possibility, if the front is a bit slower, to get isolated strong to severe storms develop in the far eastern Midlands and quickly push east. Any storms would encounter a favorable environment with moderate to strong instability and deep layer shear around 30 to 35 kts. Conditional damaging wind and large hail threat as a result but confidence in initiation is low. && .SHORT TERM /WEDNESDAY THROUGH FRIDAY/... The upper level trough will near the forecast area Wednesday morning and propagate eastward through Wednesday. Drier air will continue streaming in from the northwest with the frontal boundary well to our south across southern Georgia and north Florida. PWATs will dip below an inch by Wednesday morning and continue to fall into Friday. A reinforcing front will push through Thursday morning but with unseasonably dry conditions in place not expecting any precip with the front. Overnight lows will be cooler with mostly clear skies allowing for potential radiational cooling. The upper level trough shifts offshore Thursday evening with broad high pressure across the region. The stable airmass will keep us dry through the work week with temperatures around normal. Models are in good agreement Thursday and Friday showing a low pressure system beginning to form within the Gulf of Mexico. The NHC currently has a 80 percent chance of formation within the next five days. While this will not be a concern for the short term it will be something to keep an eye on as we head into the weekend. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... Friday morning continues to be dry with weak ridging over the east coast. However, PWATS will begin to increase Friday evening as the ridge flattens out and the low propagates northward, rising above an inch by midnight. There is much uncertainty in the long term with stark differences from model to model and run to run. ECMWF is slow to bring the low over land whereas GFS has been consistently faster, showing strong moisture advection into the Southeast as it begins to lose definition. This will be the difference between a very moist weekend and a relatively dry one. GEFS plumes show a large spread in QPF as well as the timing of precip. Good confidence in some showers and thunderstorms through the period, especially in the afternoons and evenings. More seasonable weather next week and the chance of some diurnal convection. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... VFR Conditions Expected. A cold front will slowly cross the eastern Midlands this afternoon. Northwest winds expected to increase to around 10 knots. Sct/bkn cumulus clouds with bases 5kft to 6kft. Any convection that develops should remain east of all the TAF sites. While winds will decrease tonight, most terminals will at least keep a northerly wind around 5kts. Winds veer northeast 5 to 10 knots Wednesday morning. EXTENDED AVIATION OUTLOOK...Patchy early morning fog will be possible Friday. Increasing moisture will bring a chance for showers and thunderstorms on Saturday. && .CAE WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. &&
Hazardous weather outlook, Jun 15, 2:21 PM EDT, 1 hour 55 minutes before
Hazardous Weather Outlook National Weather Service Columbia SC 221 PM EDT Tue Jun 15 2021 GAZ040-063>065-077-SCZ016-018-020>022-025-026-030-035-115-116-161830- Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick- Newberry-Fairfield-Kershaw-Edgefield-Saluda-Aiken-Barnwell- Northern Lancaster-Southern Lancaster- 221 PM EDT Tue Jun 15 2021 This Hazardous Weather Outlook is for the Midlands of South Carolina and the Central Savannah River area of Georgia. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. SCZ027>029-031-037-038-041-135>137-161830- Lexington-Richland-Lee-Sumter-Calhoun-Clarendon-Bamberg- Northwestern Orangeburg-Central Orangeburg-Southeastern Orangeburg- 221 PM EDT Tue Jun 15 2021 ...SEVERE THUNDERSTORM WATCH 274 IN EFFECT UNTIL 7 PM EDT THIS EVENING... This Hazardous Weather Outlook is for the Midlands of South Carolina and the Central Savannah River area of Georgia. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jun 15, 11:44 AM EDT, 4 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
1144 AM EDT TUE JUN 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0928 PM TSTM WND DMG 8 E GASTON 33.80N 80.96W
06/14/2021 CALHOUN SC EMERGENCY MNGR
EMERGENCY MANAGER REPORTED SEVERAL TREES
DOWN NEAR OLD SWAMP ROAD AND HIGHWAY 176.
TIME ESTIMATED BY RADAR.
&&
LMSpecial weather statement, Jun 15, 3:36 PM EDT, 40 minutes before
Special Weather Statement
National Weather Service Columbia SC
336 PM EDT Tue Jun 15 2021
SCZ037-136-137-152015-
Central Orangeburg SC-Southeastern Orangeburg SC-Calhoun SC-
336 PM EDT Tue Jun 15 2021
...Strong Thunderstorms Will Impact Portions of eastern Central
Orangeburg...Southeastern Orangeburg and southeastern Calhoun
Counties Until 415 PM EDT....
At 335 PM EDT...National Weather Service doppler radar indicated a
strong thunderstorm near Orangeburg County Airport, or 7 miles
southeast of Brookdale, moving east at 25 mph.
HAZARD...gusty winds 40 to 50 mph, pea sized hail and excessive
cloud to ground lightning.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely. All outdoor activities should cease. Move
indoors immediately.
Some locations in the path of this storm include...
Holly Hill, Bowman, Eutawville, Rowesville, Vance, Yonder Field and
Wilkinson Heights.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move indoors immediately. Excessive cloud to ground lightning is
occurring with this storm. If you can hear thunder, you are close
enough to be struck by lightning.
This storm may intensify. Monitor NOAA Weather Radio, local radio and
television stations for additional information and possible warnings
from the National Weather Service.
A severe thunderstorm watch is in effect. Thunderstorms can produce
large hail, damaging winds and isolated tornadoes suddenly, sometimes
with little or no warning. Be alert for rapidly changing weather
conditions and be ready to act quickly if severe weather is observed
or a warning is issued.
&&
This includes the following highways...
Interstate 26 between mile markers 149 and 169.
Interstate 95 between mile markers 85 and 96.
LAT...LON 3330 8025 3326 8032 3328 8035 3326 8036
3326 8043 3329 8049 3333 8049 3333 8051
3327 8063 3336 8086 3354 8079 3339 8024
TIME...MOT...LOC 1935Z 288DEG 20KT 3344 8075Special weather statement, Jun 15, 4:16 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Columbia SC
416 PM EDT Tue Jun 15 2021
SCZ137-152030-
Southeastern Orangeburg SC-
416 PM EDT Tue Jun 15 2021
...Strong Thunderstorms Will Impact Portions of southeastern
Southeastern Orangeburg County Until 430 PM EDT....
At 416 PM EDT...National Weather Service doppler radar indicated a
strong thunderstorm over Holly Hill, or 9 miles northeast of Indian
Field, moving east at 20 mph.
HAZARD...gusty winds 40 to 50 mph, pea sized hail, excessive cloud
to ground lightning and localized minor flooding.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely. All outdoor activities should cease. Move
indoors immediately. Localized, minor flooding of low
lying and poor drainage areas is also possible.
Some locations in the path of this storm include...
Holly Hill, Santee, Eutawville and Vance.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is occurring with this storm, and may cause localized
flooding. Do not drive your vehicle through flooded roadways.
Move indoors immediately. Excessive cloud to ground lightning is
occurring with this storm. If you can hear thunder, you are close
enough to be struck by lightning.
A severe thunderstorm watch is in effect. Thunderstorms can produce
large hail, damaging winds and isolated tornadoes suddenly, sometimes
with little or no warning. Be alert for rapidly changing weather
conditions and be ready to act quickly if severe weather is observed
or a warning is issued.
&&
This includes Interstate 95 between mile markers 93 and 96.
LAT...LON 3330 8025 3326 8032 3328 8034 3328 8036
3326 8036 3326 8043 3328 8048 3329 8049
3333 8050 3332 8053 3347 8049 3338 8024
TIME...MOT...LOC 2016Z 288DEG 19KT 3333 8044The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 8:13 PM EDT | Special Weather Statement | CAE | Fairfield | 47 min |
| Jun 14, 8:20 PM EDT | Special Weather Statement | CAE | Richland | 25 min |
| Jun 14, 8:50 PM EDT | Special Weather Statement | CAE | Richland | 40 min |
| Jun 14, 9:04 PM EDT | Areal Flood Advisory | CAE | Fairfield, Kershaw, Lancaster | 77 min |
| Jun 14, 9:20 PM EDT | Special Weather Statement | CAE | Kershaw | 40 min |
| Jun 14, 9:27 PM EDT | Severe Thunderstorm Warning | CAE | Calhoun, Lexington, Orangeburg, Richland, Sumter | 48 min |
| Jun 15, 3:36 PM EDT | Special Weather Statement | CAE | Orangeburg | 39 min |
| Jun 15, 4:24 PM EDT | Special Weather Statement | CAE | Lexington | 51 min |
| Jun 15, 5:47 PM EDT | Special Weather Statement | CAE | Calhoun | 43 min |
| Jun 15, 5:59 PM EDT | Severe Thunderstorm Warning | CAE | Calhoun, Clarendon, Orangeburg | 31 min |
| Jun 15, 6:27 PM EDT | Severe Thunderstorm Warning | CAE | Calhoun, Clarendon, Orangeburg | 48 min |
| Jun 15, 7:15 PM EDT | Special Weather Statement | CAE | Clarendon | 30 min |
| Jun 14, 8:01 PM EDT | Special Weather Statement | CAE | Columbia, McDuffie | 44 min |
Nearby
Special Weather Statements in South Carolina, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.